Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 2, 2004, 3:53 PM CDT for Jones County, Mississippi. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 2, 2004, 5:25 PM CDT
- In force
- 92 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 022053
FFWJAN
MSC067-022225-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT FRI JUL 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JONES COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 525 PM CDT
* AT 353 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAF SANDERSVILLE...OR
ABOUT 8 MILES NORTH OF LAUREL. THE AREA OF HEAVY RAIN WAS NEARLY
STATIONARY.
VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3172 8906 3172 8917 3180 8919 3180 8904
3182 8902 3182 8894 3170 8894 3170 8894
3170 8904
$$1 follow-up statement
000 WGUS74 KJAN 022206 FFSJAN MSC067-022225- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 502 PM CDT FRI JUL 2 2004 FLASH FLOOD WARNING CANCELLED FOR... JONES COUNTY IN SOUTHEAST MISSISSIPPI THE STORMS THAT PRODUCED FLOODING NORTH OF LAUREL EARLIER THIS AFTERNOON HAVE WEAKENED. THEY WILL CONTINUE TO WEAKEN AS THEY MOVE TO THE NORTHEAST AROUND 15 MPH. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:10 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 2, 3:10 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT FRI JUL 2 2004 ...FORECAST FOCUS IS ON PRECIP CHANCES IN THE NEAR TERM THEN TEMPERATURES IN THE EXTENDED... .SHORT TERM...THE 4TH OF JULY WEEKEND BEGINS TODAY AND SO FAR A GOOD START TO IT BUT SCATTERED SHRA AND TSRA HAVE ALREADY STARTED TO DEVELOP ACROSS THE CWA AND THIS ACTIVITY SHOULD INCREASE THROUGH THE AFTERNOON. A CONVECTIVE COMPLEX IN AR IS ASSOCIATED WITH A WEAK H7 AND H5 WAVE AND GOOD DIVERGENCE ALOFT. THIS COMPLEX HAS BEEN WEAKENING BUT REDEVELOPMENT CONTINUES TO TAKE PLACE ALONG THE OUTFLOW AHEAD OF IT. THIS WILL MOVE INTO THE DELTA REGION WHERE TEMPS HAVE ALREADY REACHED THE UPPER 80S AND WITH DEWPOINTS IN THE MID 70S FURTHER DEVELOPMENT SHOULD TAKE PLACE. AS WE LOSE THE UPPER LEVEL SUPPORT THE SHRA AND TSRA ACTIVITY WILL QUIET DOWN FOR THE REST OF TONIGHT AND UNTIL MIDDAY TOMORROW WHERE IT COULD GET INTERESTING IN NRTHRN PORTIONS OF THE CWA. SATURDAY WILL BEGIN MUCH LIKE TODAY WITH SHRA AND TSRA DEVELOPING AROUND MIDDAY. ETA IS NOT INDICATING PRECIP BUT THE INGREDIENTS ARE THERE FOR A CHANCE OF SEVERE WEATHER ESPECIALLY AROUND HWY 82. TEMPS WILL ONCE AGAIN APPROACH THE UPPER 80S TO NEAR 90 WITH PARTLY CLOUDY SKIES. MOS GUIDANCE SHOWING DEWPOINTS POSSIBLY IN THE MID TO UPPER 70S. AROUND 18Z ANOTHER H5 WAVE WILL MOVE ACROSS NRTHRN PORTIONS OF THE CWA THIS WILL PROVIDE THE LIFT AND WITH SOME BOUNDARYS LEFT OVER FROM TODAYS ACTIVITY...TSRA SHOULD NOT HAVE MUCH OF A PROBLEM GETTING STARTED. WITH DECENT INSTABILITY IN PLACE(CAPE AOA 3500 J/KG AND LIS OF -8)...SOME UPPER LEVEL SUPPORT...AND 30 KTS OF SHEAR A FEW SEVERE THUNDERSTORMS LOOK LIKELY. ELSEWHERE UNSTABLE CONDITIONS WILL LEAD TO DEVELOPMENT OF SHRA AND TSRA. THIS ACTIVITY WILL DIE DOWN BY NIGHT AND AS THE UPPER LEVEL SUPPORT GETS OUT OF HERE. THE 4TH OF JULY CONTINUES TO LOOK BETTER AND BETTER. WITH THE UPPER LEVEL TROUGH FINALLY EAST OF THE REGION PRECIP CHANCES WILL BE MUCH LOWER THAN THE PREVIOUS 2 WEEKS. AFTERNOON SHRA AND TSRA WILL BE POSSIBLE AGAIN BUT IT DOES LOOK TO BE SCATTERED. THERE WILL BE SOME GOOD INSTABILITY ONCE AGAIN ACROSS THE NORTH AND AN ISOLATED SEVERE THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION. A LITTLE HESITANT ON WARMING TEMPERATURES AS MUCH AS MOS IS TRYING TO INDICATE...WITH A GOOD BIT OF LOW LEVEL MOISTURE MID 90S SEEMS TO WARM. WITH H925 TEMPS NEAR 24C...DECIDED TO GO NEAR 90 FOR HIGHS SUNDAY. .LONG TERM... MED RANGE GUIDANCE STILL INDICATING AN UNUSUAL UPPER LEVEL PATTERN FOR SUMMER. CONSENSUS SUGGESTS THAT THE ACTIVE NORTHERN STREAM CUTTING ACROSS THE NORTHERN TIER OF THE CONUS SHOULD CONTINUE THROUGH THE PERIOD. RUN ON RUN AND MODEL TO MODEL CONSISTENCY IS LOW WITH RESPECT TO THE EXACT TIMING OF SHORTWAVE DISTURBANCES THAT WILL MOVE THROUGH THIS FLOW ALOFT...WHICH POSES THE FORECAST CHALLENGE FOR THE PERIOD. FOR THIS PACKAGE...PREFERRED TO FOLLOW A CONSENSUS OF THE OPS GFS/UKMET/EURO AS OPPOSED TO THE DAMPENED ENSEMBLES. WITHOUT MUCH IN THE WAY OF AN UPPER LEVEL RIDGE OR ABNORMAL UPPER LEVEL TEMPS AND LOW LEVEL MOISTURE REMAINING HIGH...EXPECT TYPICAL ISOLATED TO SCATTERED DIURNAL CONVECTION EACH AFTERNOON AND EVENING. AS FAR AS ORGANIZED CONVECTION IS CONCERNED...MED RANGE GUIDANCE POINTS TOWARD MIDWEEK FOR ANOTHER SHORTWAVE PASSAGE. THE MODELS ARE ABOUT A DAY SLOWER WITH THIS FEATURE...THUS CONFIDENCE IN TIMING REMAINS LOW...HOWEVER EACH MODEL SUGGESTS THAT THIS WAVE IS FAIRLY STOUT FOR THIS TIME OF YEAR. TEMP WISE...GENERALLY STUCK CLOSE TO AVERAGE FOR THIS TIME OF YEAR WITH HIGHS NEAR 90 AND LOWS IN THE LOWER 70S. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BANNAN/GAGAN
Hazardous weather outlook, Jul 2, 3:14 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT FRI JUL 02 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032014- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 314 PM CDT FRI JUL 02 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF INTERSTATE TWENTY...AND AGAIN TOMORROW OVER THE ENTIRE FORECAST AREA. ADDITIONALLY...THERE IS AN ENHANCED RISK OF LINES OF THUNDERSTORMS CONTAINING DAMAGING WINDS IMPACTING LOCATIONS IN SOUTHEAST ARKANSAS AND NORTHERN MISSISSIPPI ALONG THE HIGHWAY 82 CORRIDOR THIS EVENING AND AGAIN TOMORROW. AN INTENSE UPPER LEVEL DISTURBANCE WILL MIGRATE ACROSS THE MISSOURI VALLEY TONIGHT AND TOMORROW. THE INFLUENCE OF THIS FEATURE WILL INCREASE SHEAR AND HELP RAISE INSTABILITY ACROSS THE ENTIRE REGION OVER THE PERIOD. A COMPLEX OF THUNDERSTORMS MOVING SOUTHEAST FROM ARKANSAS COULD EFFECT AREAS NORTH OF INTERSTATE TWENTY THIS EVENING...BRINGING THE POTENTIAL FOR LOCALLY DAMAGING WIND GUSTS. SIMILAR AREAS MAY EXPERIENCE ANOTHER ROUND OF ORGANIZED THUNDERSTORMS TOMORROW WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN RISK. ELSEWHERE...THE COMBINATION OF INSTABILITY AND SHEAR WILL BE ENOUGH TO PRODUCE A FEW STRONG TO SEVERE STORMS THIS EVENING...AND AGAIN TOMORROW AFTERNOON. ...FLOODING... HEAVY DOWNPOURS PRODUCED BY THUNDERSTORMS ACROSS THE REGION TONIGHT AND SATURDAY WILL AGAIN HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND TORRENTIAL DOWNPOURS ACROSS ALL LOCATIONS IN THE FORECAST AREA. THE SATURATED STATE OF THE GROUND IN MOST LOCATIONS WILL MEAN THIS PRECIPITATION WILL CREATE AREAS OF PONDING WATER AND TEMPORARY RISES IN SMALL CREEKS AND STREAMS. AREAS EXPECTED TO BE AFFECTED BY ORGANIZED THUNDERSTORMS WILL BENEFIT FROM THE FACT SUCH CONVECTIVE LINES WILL BE MOVING STEADILY...THUS HEAVY RAIN SHOULD NOT BE PROLONGED. ANY FLOODING EXPERIENCED IN THE FORECAST AREA THROUGH SATURDAY EVENING SHOULD BE QUITE ISOLATED IN NATURE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... THE CONTINUED PROXIMITY OF THE UPPER LEVEL LOW TO THE REGION WILL BRING A RISK A STRONG TO SEVERE THUNDERSTORMS TO PORTIONS OF THE ARKLAMISS SATURDAY NIGHT. ANY LOCATIONS AFFECTED SHOULD LIE NORTH OF A DERMOTT ARKANSAS...TO CANTON...TO MERIDIAN LINE WITH THE PRIMARY RISK BEING DAMAGING WIND GUSTS. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED ON SATURDAY...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. OTHERWISE...NO ACTIVATION IS ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 2, 12:04 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1204 PM CDT FRI JUL 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 10 S NEWELLTON 31.93N 91.24W
07/01/2004 TENSAS LA EMERGENCY MNGR
WATER OVER HWY 607 AND STILL FLOODING
&&
SEAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 58 min |
| Jul 2, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 62 min |
| Jul 2, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 58 min |
| Jul 2, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 44 min |
| Jul 2, 6:11 PM CDT | Flash Flood Warning | JAN | Rankin | 89 min |
| Jul 2, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 30 min |
| Jul 2, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 59 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.